Alert archive / Oregon / Hazardous Seas Warnings in 2011

Hazardous Seas Warning 20, NWS Medford, OR

April 9, 2011

NWS Medford, OR issued this hazardous seas warning at Apr 9, 2011, 2:28 PM PDT. It took effect at Apr 10, 2011, 3:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 2:28 PM PDT (21:28 UTC)
In effect from
Apr 10, 2011, 3:00 PM PDT
Expired
Apr 10, 2011, 11:00 PM PDT
In force
8 hr
Issued by
NWS Medford, OR

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Apr 9, 8:37 AM PDT, 5 hours 51 minutes earlier.

Area forecast discussion, Apr 9, 8:37 AM PDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
837 AM PDT SAT APR 9 2011

.UPDATE TO ADD DETAIL TO AVIATION DISCUSSION.

.DISCUSSION...IT WAS A COLD START TO THIS SATURDAY MORNING PER
OBSERVATIONS OF OVERNIGHT LOW TEMPERATURES ABOUT 5F BELOW NORMAL.
THE ILLINOIS VALLEY IS STILL HANGING ON TO BELOW FREEZING
TEMPERATURES. HOWEVER...AN UPPER RIDGE IS MOVING OVER THE REGION
TODAY...WARMING TEMPERATURES SOME COMPARED TO YESTERDAY. 850MB
TEMPERATURES HAVE INCREASED ABOUT 8F OVER THE PAST 24 HOURS PER
THE MORNING MEDFORD BALLOON SOUNDING. SO SURFACE TEMPERATURES ARE
FORECAST TO BE ABOUT 5F HIGHER THAN YESTERDAY...WITH THE CLOUD
COVER MODERATING THE MORE SIGNIFICANT WARMING ALOFT. PEAR BLOSSOM
ACTIVITIES IN MEDFORD SHOULD REMAIN DRY THROUGH THIS AFTERNOON
WITH MAINLY JUST HIGH CLOUDS STREAMING OVER THE AFOREMENTIONED
RIDGING.

BY SUNDAY MORNING A BROAD AREA OF INCREASING ISENTROPIC UPGLIDE
ASSOCIATED WITH A WARM FRONT SHOULD LOWER CLOUDS AND GENERATE
LIGHT PRECIPITATION OVER THE WEST SIDE AT LEAST. WILL CONSIDER
INCREASING POPS IN THAT REGION. THE BIGGER WEATHER MAKER...IN THE
FORM OF A COLD FRONT...WILL ARRIVE EARLY MONDAY MORNING. MODERATE
PRECIPITATION IS EXPECTED WITH THE FRONT...WITH A HALF INCH TO AN
INCH OF RAINFALL NEAR THE COAST...A HALF INCH PRECIPITATION OVER
THE CASCADES...AND LESS PRECIPITATION ON THE EAST
SIDE...NORTHEASTERN CALIFORNIA...AND DOWNSLOPED VALLEYS LIKE THE
ROGUE. TEMPERATURES WILL DROP SHARPLY BEHIND THE FRONT...AS WILL
SNOW LEVELS. SNOW LEVELS ARE EXPECTED TO FALL TO BETWEEN 3000 AND
4000 FEET BY MONDAY AFTERNOON.

SEE THE PREVIOUS DISCUSSION FOR MORE DETAILS ON THE CONTINUED
GENERALLY UNSETTLED WEATHER PATTERN THAT IS EXPECTED.

&&

.AVIATION...GENERALLY GOOD FLYING CONDITIONS ARE EXPECTED TODAY
WITH VFR CEILINGS EVERYWHERE THIS AFTERNOON AFTER SOME MORNING
MVFR CONDITIONS LIFT AT ROSEBURG AND NORTH BEND. THE LOWEST
CEILINGS TODAY ARE EXPECTED AT THE COAST...WITH BASES AROUND 4000
FEET NEARER TO THE APPROACHING WARM FRONT. MOUNTAIN OBSCURATION
WILL BE LIMITED TO THE VERY HIGHEST PEAKS AS CEILINGS REMAIN
MAINLY ABOVE 6000 FEET FOR MOST OF INLAND FORECAST AREA. AFTER
SUNSET...MOUNTAIN OBSCURATION WILL BECOME WIDESPREAD AS THE WARM
FRONT NEARS THE OREGON COAST.

&&

.PREV DISCUSSION... /ISSUED 239 AM PDT SAT APR 9 2011/

DISCUSSION...SHOULD BE A QUIET WEEKEND WEATHER-WISE OVER SW OR
AND NRN CA. A LARGE UPPER LOW HAS DRIFTED OVER SRN CA THIS MORNING
AND WILL BE EJECTING INTO THE CNTRL ROCKIES TONIGHT AND TOMORROW.
A WEAK SHORTWAVE RIDGE WILL KEEP US DRY TODAY BUT HIGH CLOUD WILL
CONTINUE TO SPILL OVER THE TOP. THESE HIGH CLOUDS ARE MAKING IT
HARD TO SEE WHAT IS HAPPENING IN THE VALLEYS, BUT SO FAR NONE OF
THE OBS ARE SHOWING ANY OF THE LOW CLOUD AND FOG WE HAD YESTERDAY
MORNING - PROBABLY OWING AT LEAST SOMEWHAT TO THE HIGH CLOUD
LIMITING THE RADIATIONAL COOLING. THIS HAS ALSO PUT OUR
FREEZE/FROST PRODUCTS IN JEOPARDY. WE ARE IN THE U30S AT KMFR
AND PROBABLY CLOSE TO BOTTOMING OUT AS HIGH CLOUD CONTINUES TO
THICKEN. OUTLYING AREAS ARE LIKELY COLDER BUT NOT SURE IT'S GOING
TO BE ENOUGH. IT'S STILL QUITE A WHILE UNTIL DAWN AND SOME CLOUD
BREAKS ARE POSSIBLE SO WILL LET THE FREEZE/FROST PRODUCTS RIDE
FOR NOW. THE REST OF TODAY LOOKS FAIRLY NICE WITH MOSTLY SUNNY
SKIES EAST AND AT LEAST PARTIAL SUNSHINE WEST.

OVERNIGHT TONIGHT THE NEXT TROUGH/COLD FRONT MOVES PAST 140 AND
A WEAK WARM FRONT MOVES INTO THE COAST. COULD SEE A BIT OF LIGHT
RAIN ALONG THE WARM FRONT RIGHT AT THE COAST LATE TONIGHT AND EARLY
TOMORROW, BUT INLAND WE SHOULD STAY DRY. THE MODELS HAVE SLOWED
THE TIMING OF THE MAIN COLD FRONT AND SO THE BALANCE OF TOMORROW
NOW ALSO LOOKS DRY. BACKED OFF POPS AND QPF FOR TOMORROW AS A
RESULT. THE FRONT SHOULD FINALLY REACH THE COAST LATE TOMORROW
NIGHT AND THEN PROGRESS INLAND DURING THE DAY MONDAY. THIS DOESN'T
LOOK LIKE A HUGE QPF EVENT BUT MOST AREAS WILL SEE SOME PRECIP. IT
WILL PACK SOME PRETTY GOOD COLD AIR HOWEVER AND THUS WE SHOULD
SEE A SHOWERY AND COOL MONDAY AFTERNOON/EVENING SIMILAR TO WHAT WE
HAD LATE LAST WEEK. THIS WILL BE FOLLOWED BY ANOTHER CHANCE AT
FREEZE/FROST PROBLEMS TUE AM. THIS PROGRESSIVE PATTERN CONTINUES
THROUGH THE WEEK AFTER WHICH IT UNFORTUNATELY LOOKS LIKE WE MAY
TRANSITION TO AN EVEN WETTER PATTERN AS THE UPPER FLOW BECOMES
MORE SW-ERLY. THIS IS OF COURSE A WAYS OFF SO THERE IS NOT A LOT
OF CONFIDENCE. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR ORZ021>023.
     FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR ORZ024-026.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM SUNDAY TO 5 AM PDT
     MONDAY FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM SUNDAY TO 5 PM
     PDT TUESDAY FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM SUNDAY TO 5 AM PDT
     MONDAY FOR PZZ350-370.

SK/TW
Hazardous weather outlook, Apr 9, 5:20 AM PDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
520 AM PDT SAT APR 9 2011

ORZ024-026-091600-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
520 AM PDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT UNTIL 9 AM PDT TODAY. SEE THE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

ORZ021>023-091600-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-
520 AM PDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY IS IN EFFECT UNTIL 9 AM PDT TODAY. SEE THE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:09 AM PDTSmall Craft Advisory for WindsMFR50 hr
Apr 9, 3:09 AM PDTSmall Craft Advisory for Hazardous SeasMFR3 days
Apr 9, 2:28 PM PDTGale WarningMFR33 hr

Nearby

Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.